Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2006, 5:00 PM EDT for Effingham County, Screven County, Georgia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 5:00 PM EDT (21:00 UTC)
- Expired
- May 27, 2006, 5:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:05 PM EDT | TSTM WND DMG | Sylvania, GA | TREE DOWN ACROSS POWER LINES. |
| May 27, 5:15 PM EDT | TSTM WND DMG | Hunters, GA | TREES AND POWERLINES DOWN. |
| May 27, 5:25 PM EDT | TSTM WND DMG | 12 Nw Springfield, GA | TREES DOWN ON CLYO-KILDARE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 272100
SVRCHS
GAC103-251-272130-
/O.NEW.KCHS.SV.W.0113.060527T2100Z-060527T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT MAY 27 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA
SCREVEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOODCLIFF TO ALTMAN TO
KILDARE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF SYLVANIA
TO SYLVANIA TO 13 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ALTMAN AND WOODCLIFF...
ROCKY FORD...
HUNTERS...
NEWINGTON AND CLYO...
SHAWNEE AND OLIVER...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER EARLIER IN SCREVEN
COUNTY.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3278 8182 3280 8144 3256 8136 3256 8127
3245 8121 3227 8120 3234 8147 3250 8154
3267 8188
$$1 follow-up statement
000
WWUS52 KCHS 272116
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT SAT MAY 27 2006
GAC103-251-272130-
/O.CON.KCHS.SV.W.0113.000000T0000Z-060527T2130Z/
EFFINGHAM-SCREVEN-
515 PM EDT SAT MAY 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EFFINGHAM AND SCREVEN COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ZEIGLER TO NEWINGTON TO
OAKY...OR ALONG A LINE EXTENDING FROM SYLVANIA TO 12 MILES SOUTHEAST
OF SYLVANIA TO 11 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALTMAN...CAPTOLO...CLYO...EGYPT...GUYTON...HUNTERS...KILDARE...
NEWINGTON...OLIVER...RINCON...ROCKY FORD...SHAWNEE...SPRINGFIELD...
STILLWELL...SYLVANIA AND WOODCLIFF.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SOME OF THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND
ALSO LIKELY LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3278 8182 3280 8144 3256 8136 3256 8127
3245 8121 3227 8120 3234 8147 3250 8154
3267 8188
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:11 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 27, 2:11 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT MAY 27 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR 90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN /CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT... WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST. WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR 90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR 60S INLAND WITH UPR 60-LWR 70S COAST. && .LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED. UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN NEAR NORMAL WED THROUGH SAT. && .MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG... LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT MON THROUGH THU. && .AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD FOR BOTH CHS AND SAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRJ/REV
Hazardous weather outlook, May 27, 4:56 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 456 AM EDT SAT MAY 27 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 456 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG. THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 27, 4:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 444 PM EDT SAT MAY 27 2006 SCZ040-042-272115- ALLENDALE-HAMPTON- 444 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 515 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF JENNYS TO 3 MILES WEST OF ROUSE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF ALLENDALE TO 8 MILES SOUTH OF ALLENDALE...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ULMER...SYCAMORE... FAIRFAX...BARTON...ALLENDALE...ROUSE...JENNYS...DUKES...GIFFORD AND BRUNSON THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. ADDITIONAL THUNDERSTORMS WILL ALSO DEVELOP AND AFFECT OTHER PARTS OF THESE COUNTIES THROUGH THIS EVENING.
Special weather statement, May 27, 4:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT SAT MAY 27 2006 SCZ047-051-272115- COASTAL JASPER-INLAND JASPER- 445 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 515 PM EDT... AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BOYD...OR ABOUT 5 MILES SOUTHEAST OF RIDGELAND...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SWITZERLAND...OLD HOUSE...OKATIE...NEVADUM...JASPER AND BOYD THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 27, 4:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 NE JEDBURG 33.09N 80.20W
05/27/2006 BERKELEY SC NWS EMPLOYEE
TREES DOWN AT THE JEDBURG EXIT ON I-26. TIME ESTIMATED
BASED ON RADAR.
&&Local storm report, May 27, 4:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NE SUMMERVILLE 33.04N 80.15W
05/27/2006 BERKELEY SC TRAINED SPOTTER
TREES SNAPPED OFF AT THE SUMMERVILLE EXIT OFF I-26. TIME
ESTIMATED BASED ON RADAR.
&&Local storm report, May 27, 4:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
05/27/2006 SCREVEN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
&&Local storm report, May 27, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SE SYLVANIA 32.72N 81.60W
05/27/2006 SCREVEN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG HIGHWAY 21.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 32 min |
| May 27, 4:06 PM EDT | Special Marine Warning | CHS | 54 min | |
| May 27, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 31 min |
| May 27, 4:30 PM EDT | Special Marine Warning | CHS | 90 min | |
| May 27, 5:04 PM EDT | Special Marine Warning | CHS | 26 min | |
| May 27, 5:05 PM EDT | Special Marine Warning | CHS | 55 min | |
| May 27, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 33 min |
| May 27, 5:59 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 27, 6:12 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 33 min |
| May 27, 7:18 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 42 min |
| May 27, 7:59 PM EDT | Special Marine Warning | CHS | 91 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.